Traumatized, I tell you.

So the p-doc now thinks that my body was so traumatized by the Effexor withdrawal I went through last year that now the signal of lowering my dosage of SSRI is triggering it to go bat shit crazy all on its own.  So it’s not the Luvox.  It is me.  My own sweet body, making me dizzy and nauseous, and plummeting levels of certain chemicals, and getting my brain to electrocute me.  Great.

I’m not sure how much I entirely buy it yet (he’s suggested some things to try in order to prove or disprove it).  I’m also not entirely sure which verdict I’m pulling for.  Would feel like a bit of an idiot if it’s my own chemistry sabotaging me and putting me through all of this.  But on the plus side, I might be able to get clear of the Luvox more easily.  And it’s the option that doesn’t involve me vomiting all day as a result of the testing.  Also, I would have the MOST POWERFUL BRAIN EVER.  Which is kind of cool on its own.

But damn, if it can affect my neurotransmitter levels that strongly, then somebody tell me what I need to do to kick this whole depression thing and just get my brain doing that for me instead.  Also, I would like some weight loss.  And x-ray eyes.

Had another night of crappy sleep last night combined with my now-patented 4 or 5 am awakening.  I literally let out a “You’ve got to be fucking kidding me” today when the morning alarm went off.  And I was still fully awake to hear it.  This says something, as unless I am driving or playing video games, I am not naturally a big swearer.  I say scathing things, like “crap” and “drat.”  I reserve the right to moan and whine about the frequent awakening a little, as I do not have babies yet.  I’m sure all of the new moms are rolling their eyes a little, but can probably sympathize.

(except that if you’ll read above, I’ve patented it now.  So you’ll owe me.)

The Wellbutrin continues to make a positive contribution aside from the sleep thing.  According to my mind, this is apparently cause for much celebration, followed by an instant of panic that I may be put back to work, followed by some worrying about trying to deal with that side of things and the decisions surrounding it, followed by the rationalization that if it causes so much panic still I’m probably not yet well enough to go back, followed by a moment of relief, followed by another moment of panic that they might send me anyway, followed by lunch.

Mmmm.  Lunch.

Tags: , , , , , , , , ,

6 Responses to “Traumatized, I tell you.”

  1. spokeit says:

    Drat has to be the funniest word ever. So how exactly is your doc going to find out if it’s you or the meds? This concerns me.

  2. Curiosity says:

    Basically it amounts to fooling my body into thinking that things are remaining stable while at the same time cutting out the Luvox completely (but in such a way that I don’t actually have any knowledge of when it happens so that my expectations can’t affect things. The hubby gets to cut me off a few times at some point and see what happens. I’m taking my pills crushed up and mixed in juice right now anyway, so I shouldn’t be able to tell exactly what’s in there.). The theory is that if it isn’t the Luvox, I shouldn’t experience any withdrawal symptoms when it isn’t in the mix. Of course, if it is the Luvox, I’m going to have one hell of a crappy couple days.

    …Drat.

  3. tattytiara says:

    I’ve heard about some of the side effects medications can cause people when they stop taking them, like brain spasms. Awe inspiring, and definitely scary!

  4. I wanted to share what an awful time my brother had when stopping Paxil. He said it felt like a jack hammer was pounding away on his skull at one point. He had horrific nightmares. The list goes on. Here’s what an expert said you have to do to minimize these effects (I may have mentioned this on Dooce Community): Shave a tiny bit off the pill each day instead of cutting it in half or quarters. It was the only way he was able to slowly back off the drug. It took his body a while longer after he had stopped taking it to return to his normal.

    I don’t know how slowly you’re stopping one before trying another, and I do recognize that every person’s body chemistry is different. I hope you don’t think I’m telling you this is the “right way.” :)

    Have you ever done any Cognitive Behavioral Therapy in conjunction with the meds? Just curious. Something you said made me think about it. You mentioned knowing that the insecure thoughts about your marriage were unfounded. That’s one of the things they teach in CBT. You look at those thoughts as, “Oh, there IT is.” as if they’re an object you can recognize and dismiss. That’s a very simplified version but the basic concept. Anyway, just tossing in my two cents in case any of it proves helpful to you.

    Hope you’re having a happier day today.

  5. Curiosity says:

    I totally appreciate and welcome all suggestions. Even if I’ve found some of them before, the chance for a new one is always worth it, and it’s great that people are willing to help. I’m a bit of an information sponge when it comes to this stuff. I totally feel for your brother, by the way. Antidepressant withdrawal is the worst thing I’ve ever gone through.

    I have done some CBT exercises on my own through some of the books I’ve read, and am currently with a therapist who uses it a lot. It’s been helpful. I get impatient with it now and then because I’m eager to get better RIGHT NOW, but I recognize that in the long run it will make a world of difference for me. :) Thank you for your suggestions, and for taking the time to share them with me.

  6. amessofknottedyarn says:

    I was having trouble sleeping for years and after a few things like Ambien and Lunesta which didn’t do a thing for me, my doc gave me Trazodone. It doesn’t really make me that sleepy but once I relax and fall asleep I sleep deep. Not comatose deep but an undisturbed dreamy sleep. It is magical. I don’t have scary dreams and I don’t wake up with a hangover. For me it works perfectly and I don’t get any negative side effects.

    I wish you the best, I know all too well this journey isn’t easy.

Leave a Reply


three × = 15